Gadolinium Toxicity

Home » Featured » Can Symptoms of Gadolinium Toxicity be explained?

Can Symptoms of Gadolinium Toxicity be explained?

Enter your email address to follow this blog and receive notifications of new posts by email.

Viewpoint Categories

Monthly Archives

 

On August 25, 2020, I wrote an open letter to the FDA, Radiologists and Researchers about the symptoms of gadolinium toxicity that have not, as yet, been recognized by the FDA or medical community as being caused by retained gadolinium (Gd).  I believe part of the problem stems from the fact that histopathological examination has not found any evidence that deposited Gd caused “harm” in the brain. However, the lack of physical evidence and abnormal blood tests does not mean that harmful events have not taken place in patients’ bodies. What if gadolinium affected the function of cells, especially nerve cells, and triggered a cascade of adverse events, experienced by the person as decidedly abnormal and unpleasant sensations? Would that be easily detected on histological examination of tissue, or blood tests?

In my letter, I reviewed facts that we already know about Gd from the literature, in terms of both its retention after contrast administration and its effects at a cellular level. Given that Gd has been shown to induce mitochondrial toxicity, interfere with ion channels, create neuronal hyperexcitability, and affect inflammatory processes, could Gd be affecting not only the part of the brain that controls many processes, but also peripheral and autonomic nerve endings, as well as dorsal root ganglia, to produce the many and varied symptoms that patients are experiencing? 

We know that retention of Gd has been demonstrated in humans, that unexplained symptoms are occurring, and the neuronal effects of Gd have been demonstrated experimentally. Could it just be that the connection has not yet been made, and when considered together, all these facts might explain how patients’ symptoms are being caused by retained Gd from gadolinium-based contrast agents (GBCAs)?

I believe many symptoms of gadolinium toxicity can be explained by Gd-induced small fiber neuropathy (SFN) and long-standing neuropathic pain. Interestingly, as you will see in my letter, many symptoms of SFN are the same as the clinical symptoms associated with nephrogenic systemic fibrosis (NSF), which makes sense to me since the cause is the same.

Symptoms of Gadolinium Toxicity: Can their cause be explained? is available for download as a PDF and it will be posted in Our Research in the Research section of our website.  The reason for making my letter available to the public now is to inform doctors, researchers, and affected patients about gadolinium-related facts that do not seem to be widely recognized. My hope is that more research will be conducted that involves evaluation and testing of patients who have retained gadolinium and are experiencing SFN-like symptoms, which, until now, have been unexplained and perplexing to clinicians who are not familiar with the potential toxic effects of retained gadolinium.

Sharon Williams


Comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: